Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 167, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Sep 29, 2011, 3:04 PM EDT for Ulster County, New York. It took effect at Sep 29, 2011, 5:17 PM EDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2011, 3:04 PM EDT (19:04 UTC)
- In effect from
- Sep 29, 2011, 5:17 PM EDT
- Expired
- Oct 1, 2011, 6:12 AM EDT
- In force
- 37 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Ulster County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Esopus Creek at Mount Marion (MRNN6).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01364500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
194
WGUS41 KALY 291904
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT THU SEP 29 2011
NYC111-300704-
/O.NEW.KALY.FL.W.0167.110929T2117Z-111001T0300Z/
/MRNN6.1.ER.110929T2117Z.110930T0600Z.110930T2100Z.NO/
304 PM EDT THU SEP 29 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE ESOPUS CREEK AT MOUNT MARION.
* FROM THIS AFTERNOON UNTIL FRIDAY EVENING.
* AT 2 PM THURSDAY THE STAGE WAS...19.1 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 5 PM
THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 21.0 FEET AROUND
2 AM FRIDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
5 PM FRIDAY.
* IMPACT...AT 22.0 FEET...FLOODING AFFECTS ABOUT 25 HOMES ON ORLANDO
STREET...BUCKLEY STREET AND SANDY LANE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
MID HUDSON TRIBUTARIES
MOUNT MARION 20.0 19.1 THU 02 PM 20.9 21.0 20.6 20.2 19.3
$$4 follow-up statements
510
WGUS81 KALY 300609
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
209 AM EDT FRI SEP 30 2011
NYC111-301809-
/O.EXT.KALY.FL.W.0167.000000T0000Z-111001T0557Z/
/MRNN6.1.ER.110929T2153Z.110930T0515Z.110930T2357Z.NO/
209 AM EDT FRI SEP 30 2011
THE FLOOD WARNING CONTINUES FOR
THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL LATE TONIGHT.
* AT 1 AM FRIDAY THE STAGE WAS 21.1 FEET AND WAS BEGINNING TO SLOWLY
FALL.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AROUND 7 PM FRIDAY.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME FRI FRI FRI SAT SAT
MID HUDSON TRIBUTARIES
MOUNT MARION 20.0 21.1 FRI 01 AM 20.8 20.4 20.0 19.5 19.0
$$829
WGUS81 KALY 301631
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1231 PM EDT FRI SEP 30 2011
NYC111-010431-
/O.EXT.KALY.FL.W.0167.000000T0000Z-111001T1006Z/
/MRNN6.1.ER.110929T2153Z.110930T1130Z.111001T0406Z.NO/
1231 PM EDT FRI SEP 30 2011
THE FLOOD WARNING CONTINUES FOR
THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL SATURDAY MORNING.
* AT 11 AM FRIDAY THE STAGE WAS 21.1 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 12 AM SATURDAY.
* IMPACT...AT 22.0 FEET...FLOODING AFFECTS ABOUT 25 HOMES ON ORLANDO
STREET...BUCKLEY STREET AND SANDY LANE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME FRI SAT SAT SAT SAT
MID HUDSON TRIBUTARIES
MOUNT MARION 20.0 21.1 FRI 11 AM 20.4 19.8 19.3 18.9 18.6
$$482
WGUS81 KALY 010432
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1232 AM EDT SAT OCT 1 2011
NYC111-011200-
/O.EXT.KALY.FL.W.0167.000000T0000Z-111001T1200Z/
/MRNN6.1.ER.110929T2153Z.110930T1130Z.111001T0600Z.NO/
1232 AM EDT SAT OCT 1 2011
THE FLOOD WARNING CONTINUES FOR
THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL THIS MORNING.
* AT 11 PM FRIDAY THE STAGE WAS 20.4 FEET.
* FLOOD STAGE IS 20 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 2 AM SATURDAY.
* IMPACT...AT 20.0 FEET...THE ESOPUS BEGINS TO SPILL OVER ITS BANKS
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME SAT SAT SAT SUN SUN
MID HUDSON TRIBUTARIES
MOUNT MARION 20.0 20.4 FRI 11 PM 19.5 19.0 18.8 18.7 18.9
$$219
WGUS81 KALY 011012
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
612 AM EDT SAT OCT 1 2011
NYC111-011042-
/O.CAN.KALY.FL.W.0167.000000T0000Z-111001T1200Z/
/MRNN6.1.ER.110929T2153Z.110930T1130Z.111001T0830Z.NO/
612 AM EDT SAT OCT 1 2011
THE FLOOD WARNING IS CANCELLED FOR
THE ESOPUS CREEK AT MOUNT MARION.
* AT 5 AM SATURDAY THE STAGE WAS 19.9 FEET...AND CONTINUES TO SLOWLY RECEDE.
* FLOOD STAGE IS 20 FEET.
* IMPACT...AT 20 FEET...THE ESOPUS BEGINS TO SPILL OVER ITS BANKS.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME SAT SAT SAT SUN SUN
MID HUDSON TRIBUTARIES
MOUNT MARION 20.0 19.9 SAT 05 AM 19.6 19.1 18.8 18.7 18.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 29, 2:42 PM EDT, 22 minutes earlier.
Area forecast discussion, Sep 29, 2:42 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT THU SEP 29 2011
.SYNOPSIS...
LOW PRESSURE OVER THE GREAT LAKES REGION WILL SLOWLY MAKE ITS
WAY TO NORTH OF LAKE ONTARIO BY MIDDAY FRIDAY...AND INTO THE
ATLANTIC BY SATURDAY MORNING. A FRONT WAS MOVING THROUGH THE
REGION THURSDAY AFTERNOON AND A STRONGER FRONT WILL MOVE
THROUGH FRIDAY...BRINGING IN MUCH COOLER AIR FOR THE WEEKEND.
A PERSISTENT UPPER LOW OVER THE REGION WILL RESULT IN UNSETTLED
WEATHER INTO THE FIRST PART OF THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 2PM EDT...BANDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS WERE
MOVING NORTHWARD ACROSS THE HUDSON VALLEY...CATSKILLS...AND ADJACENT
PARTS OF WESTERN NEW ENGLAND. THEY WILL BE MOVING ACROSS THE MOHAWK
VALLEY AND CAPITAL DISTRICT INTO THE ADIRONDACKS...THE LAKE GEORGE
REGION...AND SOUTHERN VERMONT DURING THE AFTERNOON. HAVE ADJUSTED
THE WEATHER AND POP GRIDS ACCORDINGLY. ALSO HAVE LOWERED THE
FORECAST MAXIMUM TEMPERATURES BASED ON LATEST OBS AND TRENDS.
PREVIOUS NEAR TERM DISCUSSIONS...
AS OF 10AM...THE BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS
CONTINUES ITS NORTHWARD MOVEMENT ACROSS THE BERKSHIRES...SOUTHERN
VERMONT...AND THE LAKE GEORGE REGION. THERE APPEARS TO BE SOME
BACKBUILDING ALONG THE SOUTHERN END IN CONNECTICUT. HAVE MADE
SOME MORE ADJUSTEMENTS ON POP...WX...AND SKY GRIDS BASED ON LATEST
OBS AND TRENDS. HAVE ALSO SPLIT AND ADJUSTED THE QPF GRIDS FOR THIS
AFTERNOON USING THE NAM12 AS A STARTING POINT...TO REFLECT RELATIVELY
LIGHT PRECIP EARLY AND HEAVIER PRECIP LATER ON.
AS OF 845 AM...A WIDE BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS
CONTINUES TO TRACK NORTHWARD WITH JUST A BIT OF MOVEMENT TO THE
EAST ACROSS THE EASTERN PART OF THE CAPITAL REGION ALONG WITH THE
TACONICS AND BERKSHIRES. THE SOUTHERN END OF THIS BAND WAS MOVING
ACROSS THE LITCHFIELD HILLS. WX AND POP GRIDS LOOK GOOD. MADE SOME
MINOR CHANGES TO TEMP AND DEWPOINT GRIDS.
AS OF 645 AM...MADE SOME ADJUSTMENTS TO ACCOUNT FOR SWATH OF
SHOWERS MOVING MORE RAPIDLY EASTWARD THAN PREVIOUSLY ANTICIPATED.
MAIN AREA OF RAINFALL WITH EMBEDDED THUNDER AND DOWNPOURS NOW
SLICING THROUGH THE CENTRAL PORTION OF THE AREA JUST NOT ENTERING
THE CAPITAL DISTRICT AND UPPER HUDSON VALLEY. HEAVIEST ECHOES HAVE
BEEN ACROSS THE EASTERN CATSKILLS INTO COLUMBIA INTO DUTCHESS
COUNTIES OVER THE LAST HOUR. THIS AREA OF RAIN MAY SLOW ITS
PROGRESS OR EVEN RE-DEVELOP AS THE UPPER FORCING WILL BE ONLY
GRADUALLY LIFTING NORTHEASTWARD TODAY.
AS OF 400 AM...AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS AND HEAVY
DOWNPOURS OVER CENTRAL NY AND NE PA STARTING TO ROTATE NORTHEASTWARD
AS A SHORTWAVE TROF ON THE EASTERN PERIPHERY OF THE CUT-OFF LOW
POSITIONED OVER THE GREAT LAKES MOVES INTO OUR REGION. WILL CONTINUE
TO MENTION LOCALLY HEAVY RAINFALL. IT WILL TAKE SOME TIME FOR THE
ENTIRE BAND OF SHOWERS TO MOVE EAST INTO OUR AREA...ALTHOUGH THE
CATSKILLS AND SCHOHARIE/WESTERN MOHAWK VALLEY WILL EXPERIENCE THE
SHOWERS/DOWNPOURS FIRST.
MOISTURE STILL QUITE HIGH FOR THIS TIME OF YEAR WITH PWATS OF +1 TO
+2 STDEV OVER THE REGION TODAY. AS THE CUT-OFF LOW STARTS TO MIGRATE
EAST IT IS FORECAST TO BECOME AN OPEN WAVE TROF WITH THE SURFACE
REFLECTION A COLD FRONT THAT WILL PASS THROUGH FROM WEST TO EAST
THIS EVENING. SINCE THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE
THROUGH THE DAY AND INTO PART OF THE EVENING...HAVE EXTENDED THE
FLOOD WATCH UNTIL 8 PM FOR AREAS FROM THE CAPITAL REGION WEST AND
SOUTH THROUGH THE MOHAWK VALLEY AND EASTERN CATSKILLS. ALSO ADDED
HERKIMER COUNTY TO THE WATCH DUE TO WET ANTECEDENT CONDITIONS FROM
HEAVY RAIN TUESDAY NIGHT. OUTSIDE OF THE WATCH...RIVER FLOODING IS
NOT EXPECTED ALTHOUGH LOCALIZED FLASH FLOODING IS POSSIBLE WHERE
PERSISTENT AND/OR TRAINING DOWNPOURS OCCUR.
THERE IS ALSO A NONZERO THREAT FOR ISOLATED SEVERE WEATHER DUE TO
STRONG DEEP LAYER 0-6 KM SHEAR OF 40-50 KT. THE MAIN INHIBITING
FACTOR IS LIMITED INSTABILITY WITH TALL-SKINNY CAPE SO THAT UPDRAFT
STRENGTH WILL LIKELY NOT BE ENOUGH TO SUSTAIN ROTATING UPDRAFTS IN
MOST CASES. SOME LINEAR AND OR BRIEFLY ROTATING CELLS WILL BE
POSSIBLE AND CAN ALREADY BE SEEN IN CENTRAL NY THIS MORNING. BRIEF
STRONG WIND GUSTS AND/OR SPIN-UPS WILL BE POSSIBLE BUT THREAT IS
RATHER LOW. STILL...WILL HAVE TO KEEP AN EYE ON ANY POTENTIAL CELLS
THAT MAY SHOW ROTATIONAL CHARACTERISTICS.
TEMPS WILL NOT RISE MUCH TODAY DUE TO EXTENSIVE CLOUD COVER AND
RAINFALL. IT WILL REMAIN RELATIVELY HUMID...ALTHOUGH THIS LOOKS TO
BE THE LAST DAY WHERE DEWPOINTS WILL BE IN THE 60S FOR A WHILE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS OF 420 AM...SHOWERS WILL TAPER OFF FROM WEST TO EAST EARLY THIS
EVENING...AS THE UPPER TROF AXIS AND SURFACE COLD FRONT MOVE
THROUGH. WILL TAPER DOWN POPS TO CHANCE BY MID EVENING...THEN
GRADUALLY LOWER OVERNIGHT AS A WEDGE OF DRIER AIR MOVES INTO THE
REGION. TEMPS WILL BE COOLER THAN PREVIOUS NIGHTS...BUT STILL AROUND
5-10 DEGREES ABOVE NORMAL.
FRIDAY INTO FRIDAY NIGHT...MORE ENERGY WILL BE DROPPING DOWN ACROSS
THE GREAT LAKES AND A DEEP TROF FORMS IN RESPONSE TO STRONG RIDGING
DEVELOPING ACROSS THE NORTHERN PLAINS INTO CENTRAL CANADA. MOST OF
THE SHOWER ACTIVITY WILL OCCUR WEST OF OUR REGION...ALTHOUGH
ISOLATED TO SCATTERED SHOWERS CANNOT BE RULED OUT ESPECIALLY LATE IN
THE DAY INTO FRIDAY NIGHT MAINLY WEST OF ALBANY AS THE TROF
GRADUALLY SHIFTS EASTWARD. A SOUTHWEST BREEZE WILL STRENGTHEN DURING
THE DAY WITH GOOD MIXING CONDITIONS DEVELOPING. A DOWNSLOPE
COMPONENT OFF THE CATSKILLS MAY HELP BOOST TEMPS IN THE LOWER 70S
MAINLY FROM THE CAPITAL REGION SOUTHWARD. ELSEWHERE EXPECTING HIGHS
MAINLY IN THE UPPER 60S. WINDS COULD GUST TO 25 MPH...ESPECIALLY
DURING THE AFTERNOON.
THE FORECAST BECOMES MORE COMPLEX AND UNCERTAIN FOR SATURDAY...AS
MOST SOURCES OF GUIDANCE HAVE BEEN TRENDING TOWARDS THE DEEP TROF
FORMING A CLOSED LOW. DEPENDING ON WHERE THE UPPER LOW CLOSES
OFF...SATURDAY COULD FEATURE WET AND COOL CONDITIONS. THE GFS/GGEM
HAVE THE UPPER LOW CLOSING OFF OVER EASTERN PA/NJ...WHICH WOULD
ALLOW FOR AND EASTERLY FETCH OFF THE ATLANTIC TO BRING RAIN INTO OUR
AREA AS A SURFACE LOW FORMS NEAR SOUTHERN NEW ENGLAND. THE NAM/ECMWF
SHOW THE UPPER LOW MOVING NORTHWARD AS IT FORMS BUT THE ECMWF STILL
PRODUCES RAINFALL FOR SATURDAY WHILE THE NAM IS DRIER. WILL CONTINUE
TO GRADUALLY RAISE POPS TO HIGH CHANCE FOR NOW. TEMPS WILL BE MUCH
COLDER...ESPECIALLY WITH CLOUDIER SKIES NOW EXPECTED. TEMPS WILL
STRUGGLE TO GET OUT OF THE 50S IN MANY LOCATIONS ESPECIALLY FROM THE
CAPITAL REGION WEST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GFS/ECMWF IN GENERAL AGREEMENT THAT THE UPPER LOW WILL LINGER OVER
THE REGION INTO MONDAY...THEN FINALLY DEPART MONDAY NIGHT. THE 00Z
NAM KEPT THE UPPER LOW/TROF MORE PROGRESSIVE AND HAD THE REGION IN
DRY WEATHER BY SUNDAY MORNING. HOWEVER...A LOOK AT THE 06Z NAM SHOWS
IT TO BE MORE SIMILAR WITH THE SLOW MOVING GFS/ECMWF SOLUTIONS.
IN GENERAL HAVE DELAYED THE DEPARTURE OF THE UPPER LOW AND
ASSOCIATED PCPN COMPARED TO THE PREVIOUS FORECAST...BUT HAVE
CONTINUED TO BE A BIT MORE OPTIMISTIC THAN THE MODELS. GENERALLY
HIGH CHANCE POPS FOR SATURDAY NIGHT...THEN SLOWLY DECREASING TO ONLY
SLIGHT CHANCE POPS BY MONDAY...WITH THE SOUTHWEST PART OF THE
FORECAST AREA DRY ON MONDAY. IT IS EVEN COLD ENOUGH DURING THE
PERIOD WHEN PCPN IS POSSIBLE T INCLUDE THE MENTION OF RAIN/SNOW
SHOWERS LATE AT NIGHT AND EARLY IN THE MORNING ACROSS THE HIGHEST
TERRAIN.
AFTER THAT...A SPRAWLING HIGH PRESSURE AREA WILL BUILD SOUTH FROM
CENTRAL CANADA FOR THE MID WEEK PERIOD. MAINLY DRY CONDITIONS MONDAY
NIGHT INTO WEDNESDAY...BUT QUITE CHILLY.
LOWS SATURDAY NIGHT WILL BE IN THE MID 30S TO MID 40S. HIGHS SUNDAY
MID 40S TO MID 50S. LOWS SUNDAY NIGHT IN THE 30S AND LOWER 40S.
HIGHS MONDAY MID 50S TO MID 60S. LOWS MONDAY NIGHT GENERALLY IN THE
40S. HIGHS TUESDAY IN THE UPPER 50S AND 60S. LOWS TUESDAY NIGHT IN
THE UPPER 30S AND 40S...AND HIGHS WEDNESDAY IN THE MID 40S TO MID
50S.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SCT-NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION
THIS AFTN AND INTO THE EARLY EVENING HOURS. WITH THE COVERAGE AND
INTENSITY STILL NOT WELL KNOWN AT THIS TIME...WILL ONLY INCLUDE A CB
APPENDAGE AS OPPOSED TO A TSRA OR VCTS IN THE TAFS AT THIS TIME.
HAVE GENERALLY ALLOWED FOR MVFR VSBYS WITHIN ANY
SHRA/TSRA...ALTHOUGH BRIEF PERIODS OF IFR CANNOT TOTALLY BE RULED
OUT. OUTSIDE OF SHOWERS/TSTMS...CIGS WILL LIKELY STILL BE MVFR...ESP
FOR KALB/KGFL. ALTHOUGH SOUTHERLY WINDS MAY BE GUSTY AT TIMES AT
KALB THIS AFTN...WINDS SHOULD DIE OFF AT ALL TERMINALS BY THIS
EVENING TO LESS THAN 5 KTS.
A FRONTAL BOUNDARY WILL CROSS THE REGION THIS EVENING...ENDING THE
THREAT FOR PRECIP AND REMOVING MOST OF THE LOWER CLOUDS.
HOWEVER...SCT LOW AND MID LEVEL CLOUDS WILL REMAIN DURING THE
OVERNIGHT. WITH THE ABUNDANT LOW LEVEL MOISTURE...KGFL MAY SEE SOME
IFR FOG DEVELOP. HOWEVER...ENOUGH OF A WIND SHOULD KEEP UP AT
KALB/KPOU ALONG WITH THE CLOUDS TO PREVENT MUCH FOG FROM OCCURRING
AT THOSE SITES.
ON FRIDAY...AFTER ANY MORNING FOG BURNS OFF AT KGFL...JUST SOME SCT
CLOUDS WILL BE AROUND WITH VFR CONDITIONS. S-SW WINDS WILL BE AROUND
5-10 KTS.
OUTLOOK...
FRI PM-FRI NGT...MAINLY VFR...SLGT CHC -SHRA.
SAT-SAT NGT...CHC MVFR/IFR -SHRA.
SUN-MON...MAINLY VFR...NO SIG WX.
&&
.FIRE WEATHER...
AN UPPER LEVEL LOW PRESSURE SYSTEM AND SURFACE COLD FRONT WILL TRACK
EASTWARD ACROSS THE GREAT LAKES AND EVENTUALLY THE NORTHEAST TODAY
INTO THIS EVENING...BRINGING SHOWERS WITH LOCALLY HEAVY RAINFALL. A
SECOND COLD FRONT WILL PASS THROUGH FRIDAY NIGHT...BRINGING MUCH
COLDER TEMPERATURES FOR THE WEEKEND. UNSETTLED WEATHER WILL LINGER
THROUGH AT LEAST SATURDAY...AS LOW PRESSURE FORMS OVER NEW ENGLAND.
MINIMUM RELATIVE HUMIDITY VALUES WILL BE AROUND 65 TO 80 PERCENT
THIS AFTERNOON...RISING TO BETWEEN 85 AND 100 PERCENT TONIGHT. RH
VALUES WILL DROP TO A MINIMUM OF AROUND 45 TO 55 PERCENT FRIDAY
AFTERNOON.
WINDS TODAY WILL BE GENERALLY SOUTH AROUND 5 TO 10 MPH...BECOMING
SOUTH-SOUTHWEST THIS EVENING. WINDS ON FRIDAY WILL CONTINUE TO BE
SOUTH-SOUTHWEST INCREASING TO 10 TO 15 MPH WITH GUSTS TO 25 MPH.
&&
.HYDROLOGY...
THE FLOOD WATCH FOR THE EASTERN CATSKILLS...SCHOHARIE VALLEY...AND
THE MOHAWK VALLEY CONTINUES UNTIL 8 PM. A POSSIBILITY OF FLOODING
OF STREAMS AND POORLY DRAINED AREAS CONTINUES FROM SHOWERS AND
EMBEDDED THUNDERSTORMS WHICH HAVE THE POTENTIAL FOR HEAVY DOWN
POURS OVER LIMITED AREAS. THIS AREA HAS HAD SEVERAL PERIODS OF
HEAVY RAIN RECENTLY SO THE GROUND IS SATURATED AND STREAM FLOWS
ARE HIGH.
SEVERAL OF THE SMALLER RIVERS CAME CLOSE TO OR EVEN OVER FLOOD
STAGE...THE HEADWATERS OF THE ESOPUS CAME WITHIN INCHES OF ITS
FLOOD STAGE ABOVE ASHOKAN RESERVOIR WHILE RONDOUT CREEK WENT A
FEW INCHES OVER THIS AFTERNOON. A SHARP BURST OF RAIN IN EASTERN
BERKSHIRE COUNTY CAUSED THE WEST BRANCH OF THE FARMINGTON RIVER
TO GO OVER FLOOD UPSTREAM OF COLEBROOK LAKE. STRONG SOUTHERLY
WINDS ALSO RESULTED IN THE HUDSON ESTUARY GOING SLIGHTLY OVER
FLOOD AT POUGHKEEPSIE.
AVERAGE AREAL RAINFALL OF ONE TO TWO INCHES IS EXPECTED TODAY
THROUGH THIS EVENING...WITH ISOLATED AMOUNTS UP TO THREE INCHES
POSSIBLE WHERE MORE PERSISTENT DOWNPOURS AND/OR THUNDERSTORMS OCCUR.
RIVER FLOODING IS NOT ANTICIPATED OUTSIDE THE FLOOD WATCH AREA DUE
TO LESS RAINFALL OVER THE PAST FEW DAYS. HOWEVER...LOCALIZED FLASH
FLOODING OR POOR DRAINAGE FLOODING IS POSSIBLE ANYWHERE IN THE AREA
TODAY...BUT SHOULD BE ISOLATED.
DRY WEATHER WILL BRIEFLY RETURN FOR FRIDAY...HOWEVER ANOTHER LOW
PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE NORTHEAST ON
SATURDAY...ALTHOUGH THE POTENTIAL FOR HEAVY RAIN WILL BE LESS WITH A
COOLER AIR MASS IN PLACE. RAINFALL MAY BE MODERATE THIS WEEKEND
WHICH SHOULD NOT CAUSE TOO MANY ADDITIONAL HYDRO PROBLEMS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ038-040-047>052-
058-059-063-064.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...RCK/JPV
NEAR TERM...RCK/JPV
SHORT TERM...JPV
LONG TERM...GJM
AVIATION...KL
FIRE WEATHER...JPV
HYDROLOGY...JPV/RCKHazardous weather outlook, Sep 29, 9:13 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 913 AM EDT THU SEP 29 2011 MAZ001-NYZ032-033-039-041>043-053-054-082>084-VTZ013>015-301100- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 913 AM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...AND CENTRAL TACONICS OF EAST CENTRAL NEW YORK...AND FOR SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SHOWERS WITH EMBEDDED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL INTO THIS EVENING. HEAVY DOWNPOURS COULD LEAD TO ISOLATED FLASH FLOODING OR MINOR FLOODING OF POOR DRAINAGE AND URBAN AREAS. THERE IS A LOW PROBABILITY FOR THUNDERSTORMS TO PRODUCE LOCALIZED STRONG GUSTY WINDS. INDIVIDUAL THUNDERSTORMS WILL TRACK FROM SOUTHWEST TO NORTHEAST AROUND 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ038-040-047>052-301100- SOUTHERN HERKIMER-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- 913 AM EDT THU SEP 29 2011 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK VALLEY...AND GREATER CAPITAL REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A LOW PROBABILITY FOR THUNDERSTORMS TO PRODUCE LOCALIZED STRONG GUSTY WINDS. INDIVIDUAL THUNDERSTORMS WILL TRACK FROM SOUTHWEST TO NORTHEAST AROUND 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. NYZ058-059-063-064-301100- WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER- 913 AM EDT THU SEP 29 2011 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREENE AND ULSTER COUNTIES IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE POTENTIALLY DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND HAIL LARGER THAN ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. IN ADDITION...SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. CTZ001-013-MAZ025-NYZ060-061-065-066-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN DUTCHESS-EASTERN DUTCHESS- 913 AM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS AND...AND COLUMBIA AND DUTCHESS COUNTIES IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE POTENTIALLY DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND HAIL LARGER THAN ONE INCH IN DIAMETER. IN ADDITION...SHOWERS WITH EMBEDDED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL INTO THIS EVENING. HEAVY DOWNPOURS COULD LEAD TO ISOLATED FLASH FLOODING OR MINOR FLOODING OF POOR DRAINAGE AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.
In the hours before
Special weather statement, Sep 29, 12:31 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1231 PM EDT THU SEP 29 2011 NYZ040-291715- MONTGOMERY NY- 1231 PM EDT THU SEP 29 2011 ...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY IN EASTERN NEW YORK... AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF FONDA...OR ABOUT OVER CANAJOHARIE...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... FONDA BY 100 PM EDT TRIBES HILL AND FORT JOHNSON BY 115 PM EDT LAT...LON 4298 7424 4288 7417 4283 7454 4296 7459 TIME...MOT...LOC 1631Z 250DEG 9KT 4291 7446 KL
Special weather statement, Sep 29, 1:31 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 131 PM EDT THU SEP 29 2011 NYZ039-041-050-082-291815- SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY- NORTHERN SARATOGA NY- 131 PM EDT THU SEP 29 2011 ...A STRONG THUNDERSTORM IN EASTERN FULTON COUNTY IN EASTERN NEW YORK... NORTHWEST SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BROADALBIN...OR ABOUT OVER GLOVERSVILLE...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... MAYFIELD BY 145 PM EDT BROADALBIN BY 150 PM EDT CRANBERRY CREEK BY 200 PM EDT NORTHAMPTON BEACH PUBLIC CAMPGROUND...NORTHVILLE AND EDINBURG BY 215 PM EDT LAT...LON 4330 7411 4316 7389 4298 7426 4302 7435 TIME...MOT...LOC 1730Z 223DEG 14KT 4303 7429
Special weather statement, Sep 29, 1:43 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT THU SEP 29 2011
NYZ047-058-291830-
SCHOHARIE NY-WESTERN GREENE NY-
143 PM EDT THU SEP 29 2011
...A STRONG THUNDERSTORM IN
SOUTHWEST SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
WESTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF GILBOA...OR ABOUT
OVER ROXBURY...AND MOVING NORTH AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF GILBOA BY 200 PM EDT
6 MILES EAST OF JEFFERSON BY 205 PM EDT
NORTH BLENHEIM BY 210 PM EDT
BREAKABEEN AND 7 MILES EAST OF SUMMIT BY 215 PM EDT
MIDDLEBURGH AND 7 MILES EAST OF RICHMONDVILLE BY 225 PM EDT
COBLESKILL...SCHOHARIE AND 7 MILES SOUTHWEST OF CENTRAL BRIDGE BY 230
PM EDT
LAT...LON 4277 7451 4267 7420 4219 7452 4219 7453
4221 7454 4235 7444 4241 7461 4245 7465
TIME...MOT...LOC 1742Z 202DEG 27KT 4230 7459
KLSpecial weather statement, Sep 29, 1:52 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 152 PM EDT THU SEP 29 2011 NYZ060-061-065-066-291830- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-WESTERN COLUMBIA NY- EASTERN COLUMBIA NY- 152 PM EDT THU SEP 29 2011 ...A STRONG THUNDERSTORM IN NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 45 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES WEST OF ANCRAM...OR ABOUT 9 MILES NORTHEAST OF RHINEBECK...AND MOVING NORTH AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... LIVINGSTON BY 205 PM EDT CLAVERACK BY 215 PM EDT PHILMONT BY 220 PM EDT CHATHAM...7 MILES WEST OF AUSTERLITZ AND 9 MILES SOUTHEAST OF VALATIE BY 230 PM EDT. LAT...LON 4246 7368 4239 7341 4194 7370 4199 7384 TIME...MOT...LOC 1752Z 202DEG 26KT 4205 7374
Special weather statement, Sep 29, 2:27 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 227 PM EDT THU SEP 29 2011 MAZ001-025-NYZ053-054-060-061-291915- SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY- EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY- 227 PM EDT THU SEP 29 2011 ...A STRONG THUNDERSTORM IN EXTREME WESTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... CENTRAL AND EASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... SOUTHEAST RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PHILMONT...OR ABOUT 9 MILES SOUTHEAST OF HUDSON...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... PHILMONT BY 235 PM EDT AUSTERLITZ AND CHATHAM BY 255 PM EDT NEW LEBANON BY 315 PM EDT LAT...LON 4255 7355 4246 7328 4210 7360 4218 7372 TIME...MOT...LOC 1827Z 206DEG 19KT 4220 7362
Special weather statement, Sep 29, 2:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 250 PM EDT THU SEP 29 2011 NYZ064>066-291945- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 250 PM EDT THU SEP 29 2011 ...A STRONG THUNDERSTORM IN SOUTHEAST ULSTER COUNTY IN EAST CENTRAL NEW YORK... WESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HIGHLAND...OR ABOUT OVER POUGHKEEPSIE...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... POUGHKEEPSIE BY 255 PM EDT FAIRVIEW BY 300 PM EDT HYDE PARK BY 305 PM EDT PLEASANT VALLEY BY 310 PM EDT STAATSBURG BY 315 PM EDT STANFORDVILLE BY 335 PM EDT LAT...LON 4159 7397 4167 7407 4198 7386 4184 7362 TIME...MOT...LOC 1850Z 218DEG 18KT 4170 7396
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:03 AM EDT | Areal Flood Advisory | ALY | Greene, Ulster | 6 hr |
| Sep 29, 4:53 AM EDT | Flash Flood Warning | ALY | Greene, Ulster | 5 hr |
| Sep 29, 5:48 AM EDT | Special Weather Statement | ALY | Fulton, Hamilton, Herkimer | 42 min |
| Sep 29, 6:02 AM EDT | Special Weather Statement | ALY | Albany | 43 min |
| Sep 29, 6:08 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 6 hr |
| Sep 29, 6:28 AM EDT | Special Weather Statement | ALY | Warren, Washington | 62 min |
| Sep 29, 7:23 AM EDT | Areal Flood Advisory | ALY | Rensselaer | 4 hr |
| Sep 29, 12:03 PM EDT | River Flood Warning | ALY | Dutchess, Ulster | 4 hr |
| Sep 29, 12:31 PM EDT | Special Weather Statement | ALY | Montgomery | 44 min |
| Sep 29, 12:33 PM EDT | Tornado Warning | ALY | Montgomery | 42 min |
| Sep 29, 1:05 PM EDT | River Flood Warning | ALY | Ulster | 8 hr |
| Sep 29, 1:31 PM EDT | Special Weather Statement | ALY | Saratoga | 44 min |
| Sep 29, 1:43 PM EDT | Special Weather Statement | ALY | Schoharie | 47 min |
| Sep 29, 1:52 PM EDT | Special Weather Statement | ALY | Columbia | 38 min |
| Sep 29, 2:27 PM EDT | Special Weather Statement | ALY | Columbia | 48 min |
| Sep 29, 2:40 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery, Schoharie | 6 hr |
| Sep 29, 2:50 PM EDT | Special Weather Statement | ALY | Dutchess | 55 min |
| Sep 29, 3:12 PM EDT | Areal Flood Advisory | ALY | Greene, Ulster | 6 hr |
| Sep 29, 3:27 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Sep 29, 3:41 PM EDT | Special Weather Statement | ALY | Columbia | 49 min |
| Sep 29, 4:02 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Rensselaer | 3 hr |
| Sep 29, 4:09 PM EDT | Special Weather Statement | ALY | Saratoga | 51 min |
| Sep 29, 4:15 PM EDT | Special Weather Statement | ALY | Columbia, Rensselaer | 60 min |
| Sep 29, 4:19 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer, Washington | 56 min |
| Sep 29, 4:57 PM EDT | Special Weather Statement | ALY | Washington | 48 min |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.